MAUDE Adverse Event Report: COVIDIEN DOBHFF 8FR;43IN W/STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN DOBHFF 8FR;43IN W/STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884710859
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that a weighted/styleted feeding tube was placed by a clinician into a patient.After x-ray confirmation, there was an attempt to remove the stylet.It was reported that the clinician had difficulty.The resulting effort to remove the stylet caused the stylet cap to break off and the stylet retracted back into the feeding tube.The entire tube was removed, including stylet, and the patient was unharmed.
 
Additional Manufacturer Narrative
A device history record of the reported lot number could not be conducted because a lot number was not provided.One picture was provided for evaluation however visually, the reported condition could not be confirmed.One decontaminated sample outside of the original package and without a printed lot number was received for evaluation.One device was received without a lot number and outside of its original packaging.The sample was evaluated but the reported issue was not present; the stylet was not difficult to remove and was not detached.Based on the functional evaluation, the reported condition could not be confirmed; the product meets specifications.A review through the manufacturing process was conducted.In general, all process and controls were found properly followed, including sub-assemblies, finished product assembly and packaging and inspections performed on the product.There were no abnormal conditions found that could trigger the reported condition.The potential cause may be attributed to the manner of which the device was used including any form of repositioning or movement of the product.If excessive force is used when inserting/extracting the stylet, it can damage the device.The instructions for use (ifu) states that the proper procedure for insertion of the feed tube and extraction of the stylet for stylet placement; using a syringe, inject approximately 10 cc of water into the tube to activate the hydromer coating.The current process is running according to product specifications meeting quality acceptance criteria.We will continue monitoring the process for any adverse trends that require immediate attention.

Brand Name
DOBHFF 8FR;43IN W/STYLTY SITE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10623273
Report Number9612030-2020-02636
Device Sequence Number11674951
Product Code KNT
UDI-Device Identifier10884521518766
UDI-Public10884521518766
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8884710859
Device Catalogue Number8884710859
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date11/24/2020
Patient Sequence Number1